MAUDE Adverse Event Report: STRYKER GMBH CANNULATED LOW COMPRESSION SCREW AUTOFIX Ø2.0 X 24MM; SCREW, FIXATION, BONE

STRYKER GMBH CANNULATED LOW COMPRESSION SCREW AUTOFIX Ø2.0 X 24MM; SCREW, FIXATION, BONE
Catalog Number 1412024
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The following event was reported by the hospital: "right osteosynthesis on (b)(6) 2019 and during postoperative immobilization radiographic check-up at one month postoperatively, broken osteosynthesis screw was observed.Clinical consequence: postoperative immobilization.Action taken: re-intervention scheduled today.
 
Additional Manufacturer Narrative
Correction: the reported event could be confirmed, as the device was returned and presented a breakage at the very end of its thread.More information is needed (such as x-rays, patient activity level.) in order to point out the actual reason for the screw breakage.However, most likely the factors that led to such an event are the following: inadequate surgery technique putting two screws in contact, the operative technique clearly states "note: pay attention to not put the two screws in contact.Two screws touching each other can lead to screw damage / failure due to excessive screwing torque and could generate unexpected metal fragments." a second reason could be that the patient was not compliant, the instruction for use clearly mentions that: " the implant can fail due to excessive load, wear and tear, or infection.The service life of the implant is determined by body weight and physical activity.The implant must not be subjected to overload too early through extreme strain, or through work-related or athletic activities.A third reason that could lead to the screw breakage is an inadequate bone quantity and/or bone quality, the instruction for use highlights the contraindications: do not use the autofix system in cases of: osteopenic bone.Inadequate bone quantity and/or bone quality ".Therefore based on the following reasons, this case is classified as a user or patient related.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
CANNULATED LOW COMPRESSION SCREW AUTOFIX Ø2.0 X 24MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8449767
Report Number0008031020-2019-00309
Device Sequence Number1465412
Product Code HWC
UDI-Device Identifier03700586900837
UDI-Public03700586900837
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K052576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number1412024
Device Lot NumberQ0094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer04/11/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number0
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight80